MAUDE Adverse Event Report: COOK INC ULTRATHANE EXTENDED LENGTH SIDEPORTS BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE EXTENDED LENGTH SIDEPORTS BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G13353
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a- additional common names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b- additional product codes: gbo; lje.E1- customer (person): postal code: (b)(6).Phone: (b)(6).Additional phone #: (b)(6).Mobile #: (b)(6).G4- pma/510(k) #: k173035.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that an 'ultrathane extended length sideports biliary drainage catheter' leaked just after placement.The leak was noted "at the hub where the catheter enters the hub".A new drain was placed immediately to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 24may2024.The new device was in place in the bile duct for less than 1 minute when the leaking was discovered.The child only need to stay a bit longer anesthetized because the second drain needed to be fetched.The drain was changed over a 0.035 guidewire "instantly".The patient's outcome was "good, no problem".No additional interventions, procedures, or medications were administered.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: on 22may2024, it was reported that an 'ultrathane extended length sideports biliary drainage catheter leaked just after placement.The leak was noted "at the hub where the catheter enters the hub".A new drain was placed immediately to complete the procedure.The new device was in place in the bile duct for less than 1 minute when the leaking was discovered.The child only need to stay a bit longer anesthetized because the second drain needed to be fetched.The drain was changed over a 0.035 guidewire "instantly".The patient's outcome was "good, no problem".No additional interventions, procedures, or medications were administered.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, instructions for use, as well as visual inspection and functional test of the returned device, were conducted during the investigation.The ultrathane extended length sideports biliary drainage catheter was returned in an opened, unused and damaged.The cap / mac-loc adapter connection site passed the required gap gauge requirement.During tabletop testing, a leak test confirmed fluid escaping at the cap / mac-loc adaptor connection site.The investigation discovered a flap to be present when looking down the lumen of the mac-loc adaptor.Based on this discovery, it was determined the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are currently in place to prevent the release of non-conforming product related to the reported failure mode.A review of the device history record (dhr) for the device found one relevant nonconformance that could have contributed to the reported failure mode.All nonconforming devices were scrapped prior to further processing.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the instructions for use (ifu) [ t_multi2_rev1, multipurpose drainage catheter] states the following.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of returned device indicates the device was manufactured out of specification.However, review of the dmr and dhr showed no evidence that there are additional nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that device was manufactured out of specification.Cook has concluded that a manufacturing and quality control deficiency contributed to the event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE EXTENDED LENGTH SIDEPORTS BILIARY DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19396044
Report Number1820334-2024-00719
Device Sequence Number20771861
Product Code FGE
UDI-Device Identifier00827002133532
UDI-Public(01)00827002133532(17)261107(10)15744319
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG13353
Device Catalogue NumberULT10.2-38-40-P-CLBS-26-RH
Device Lot Number15744319
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer05/24/2024
07/29/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date05/29/2024
08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK AMPLATZ GUIDEWIRE 0.035.; TERUMO STIFF GUIDEWIRE 0.035.
Patient SexUnknown